Alert archive / Idaho / Wind Advisories in 2018

Wind Advisory 17, NWS Pocatello, ID

June 14, 2018

NWS Pocatello, ID issued this wind advisory at Jun 14, 2018, 12:48 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2018, 12:48 PM MDT (18:48 UTC)
Expired
Jun 14, 2018, 8:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

781 
WWUS75 KPIH 141848
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1248 PM MDT Thu Jun 14 2018

IDZ020-150200-
/O.NEW.KPIH.WI.Y.0017.180614T1848Z-180615T0200Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
1248 PM MDT Thu Jun 14 2018

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect until 8 PM MDT this evening. 

* IMPACTS/TIMING...Strong cross winds will create difficult
  driving conditions.

* WINDS...West 30 to 35 mph with gusts to 45 mph.

* LOCATIONS...INL and Interstate 15 north of Idaho Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

IDZ021-150200-
/O.CON.KPIH.LW.Y.0005.000000T0000Z-180615T0200Z/
Lower Snake River Plain-
Including the city of Pocatello
1248 PM MDT Thu Jun 14 2018

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* IMPACTS/TIMING...Rough chop will develop across American Falls 
  Reservoir Thursday creating hazardous boating conditions. 

* WINDS...West-southwest 20 to 25 mph with gusts to 30 mph 
  throughout the day. 

* LOCATIONS...American Falls Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A lake wind advisory indicates that winds will cause rough chop
on American Falls Reservoir. Small boats will be especially prone
to capsizing.

&&

$$
1 follow-up statement
942 
WWUS75 KPIH 150204
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
804 PM MDT Thu Jun 14 2018


IDZ020-150315-
/O.EXP.KPIH.WI.Y.0017.000000T0000Z-180615T0200Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
804 PM MDT Thu Jun 14 2018

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Wind speeds have dropped off some but continue to be windy across
much of the Upper Snake River Plain. Winds are expected to remain
sustained below 30 mph through the remainder of the day. Gusts 
may approach 40 mph at times, so drivers along US 20 and US 26 
across the Arco Desert should remain alert for crosswinds. Winds 
will drop off even more the next couple of hours.

$$

IDZ021-150315-
/O.EXP.KPIH.LW.Y.0005.000000T0000Z-180615T0200Z/
Lower Snake River Plain-
Including the city of Pocatello
804 PM MDT Thu Jun 14 2018

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Breezy conditions still continue with wind gusts of 15 to 18 mph
still expected the next hour before winds drop off even more. 
These winds will still create some choppy waves. Please use 
caution.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 14, 3:36 AM MDT, 9 hours 12 minutes earlier.

Area forecast discussion, Jun 14, 3:36 AM MDT, 9 hours 12 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
336 AM MDT Thu Jun 14 2018

.DISCUSSION...Today Through Next Thursday.
Most will squeak out one more dry day today, although high temps
will run 8 to 15 degrees cooler than yesterday courtesy of a cold
front. Exceptions to the dry weather may include the Spencer to
Island Park zone along the MT border this afternoon, and the
Southern Highlands into the Caribou Highlands and Bear Lake this eve
and tonight, where a few showers/t-storms are possible. Agreement
across the NAM, GFS, and high-res CAMs ensemble is not perfect for
either area in placement or coverage, but potential is high enough
to carry low PoPs. Any activity should be fairly light and low-
impact. The other story today will be the wind, SW at 20-30 MPH
gusting to 30-40 MPH across the Snake Plain/Arco Desert/INL region
this afternoon and eve. These values remain below Wind Advisory
criteria, and guidance has held steady or nudged down slightly on
these values over the last 24 hours. Winds of this magnitude do,
however, warrant a Lake Wind Advisory for boaters on American Falls
Reservoir, which was issued by day shift yesterday and looks good.

Those planning outdoor work or activities may want to take advantage
of the drier weather today, because things are about to change.

Our weather Fri right through next Thurs will be dominated by a low-
pressure system that will set up near or just west of the state of
Idaho, and remain nearly stationary. Showers and t-storms are
expected the entire period, with the Fri night into Mon period
looking wettest at this time. This setup may result in another round
of rises and possible flooding on area rivers...please see the
Hydrology section below for details. The low looks to weaken/fill a
bit toward the end of next week, hopefully signaling a reduction in
precipitation. Temps will remain a bit on the cool side under the
influence of the low, with highs generally less than 75 degrees each
day in the Snake Plain/Eastern Magic Valley. - KSmith/Valle

&&

.AVIATION...
A cold front will move through the area today and produce gusty
conditions. Any ceilings that might develop should remain VFR.
- Valle

&&

.FIRE WEATHER...
Expect breezy conditions across much of the region today as a
cold front moves through the region. A low pressure system will
stall over the area for the next several days and produce
scattered showers and a few thunderstorms. - Valle

&&

.HYDROLOGY...
A low-pressure system will set up near or just west of the state of
Idaho and remain nearly stationary from Fri right through next
Thurs. At the same time, moisture from Tropical Storm Bud down near
the Baja Peninsula will stream N/NE ahead of the low. This setup
will result in a prolonged period of showers and t-storms across SE
Idaho and surrounding states. We are becoming increasingly concerned
about runoff into rivers and creeks resulting in another round of
rises and possible flooding. At this time, the Snake River has the
greatest risk of significant rises and potential flooding,
especially considering reservoirs along the Snake are already
sitting at 96-97% of capacity as of this morning. The 7-day WPC QPF
product offers a nice visual, showing the greatest moisture stream
targeting CO and WY, but certainly not sparing ID. 0.75 to 1.25
inches of QPF is currently projected for the northern half of our
forecast area, with 1.25 to 1.75 inches projected for portions of NW
WY which will feed into the Snake River. Our local forecast grids
currently carry 0.50 to 0.75 inches in the 3 day period of Fri-Sun
in our northern forecast area, which is an increase over previous
forecasts based on this morning's model runs. Note that any shift of
this heaviest precip stream westward in future model runs could
increase expected precip amounts in our area, and model-generated
QPF amounts will likely change up or down several times as we
approach this event. Please continue to monitor forecasts and
statements from this office for updates. - KSmith/Valle

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Lake Wind Advisory from 9 AM this morning to 8 PM MDT this
evening for IDZ021.

&&

Nearby

Wind Advisories in Idaho, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.